On a Fourth Order Equation in 3-D

Xingwang Xu; Paul C. Yang

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 8, page 1029-1042
  • ISSN: 1292-8119

Abstract

top
In this article we study the positivity of the 4-th order Paneitz operator for closed 3-manifolds. We prove that the connected sum of two such 3-manifold retains the same positivity property. We also solve the analogue of the Yamabe equation for such a manifold.

How to cite

top

Xu, Xingwang, and Yang, Paul C.. "On a Fourth Order Equation in 3-D." ESAIM: Control, Optimisation and Calculus of Variations 8 (2010): 1029-1042. <http://eudml.org/doc/90640>.

@article{Xu2010,
abstract = { In this article we study the positivity of the 4-th order Paneitz operator for closed 3-manifolds. We prove that the connected sum of two such 3-manifold retains the same positivity property. We also solve the analogue of the Yamabe equation for such a manifold. },
author = {Xu, Xingwang, Yang, Paul C.},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Paneitz operator; conformal invariance; Sobolev inequality; connected sum.; connected sum},
language = {eng},
month = {3},
pages = {1029-1042},
publisher = {EDP Sciences},
title = {On a Fourth Order Equation in 3-D},
url = {http://eudml.org/doc/90640},
volume = {8},
year = {2010},
}

TY - JOUR
AU - Xu, Xingwang
AU - Yang, Paul C.
TI - On a Fourth Order Equation in 3-D
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 8
SP - 1029
EP - 1042
AB - In this article we study the positivity of the 4-th order Paneitz operator for closed 3-manifolds. We prove that the connected sum of two such 3-manifold retains the same positivity property. We also solve the analogue of the Yamabe equation for such a manifold.
LA - eng
KW - Paneitz operator; conformal invariance; Sobolev inequality; connected sum.; connected sum
UR - http://eudml.org/doc/90640
ER -

References

top
  1. M. Ahmedou, Z. Djadli and A. Malchiodi, Prescribing a fourth order conformal invariant on the standard sphere. Part I: Perturbation Result. Comm. Comtemporary Math. (to appear).  Zbl1023.58020
  2. T. Branson, Differential operators cannonically associated to a conformal structure. Math. Scand.57 (1985) 293-345.  Zbl0596.53009
  3. A. Chang and P. Yang, Extremal metrics of zeta functional determinants on 4-manifolds. Ann. Math.142 (1995) 171-212.  Zbl0842.58011
  4. A. Chang, M. Gursky and P. Yang, An equation of Monge-Ampere type in conformal geometry and four-manifolds of positive Ricci curvature. Ann. Math. (to appear)  Zbl1031.53062
  5. Y.S. Choi and X. Xu, Nonlinear biharmonic equation with negative exponent. Preprint (1999).  
  6. Z. Djadli, E. Hebey and M. Ledoux, Paneitz operators and applications. Duke Math. J.104 (2000) 129-169.  Zbl0998.58009
  7. C. Fefferman and R. Graham, Conformal Invariants, in Élie Cartan et les Mathématiques d'aujourd'hui. Asterisque (1985) 95-116.  
  8. E. Hebey and F. Robert, Coercivity and Struwe's compactness for Paneitz type operators with constant coefficients. Preprint.  Zbl0998.58007
  9. S. Paneitz, A quartic conformally covariant differential operator for arbitrary pseudo-Riemannian manifolds. Preprint (1983).  Zbl1145.53053
  10. X. Xu and P. Yang, Positivity of Paneitz operators. Discrete Continuous Dynam. Syst.7 (2001) 329-342.  Zbl1032.58018

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.